The immediate side effect was light-headedness and nausea that stayed with me for a few hours into the evening, but the drive home was managed without incident. (I’m getting pretty good at being cautious, concentrating on only one thing - the traffic.) I even managed to wolf down a sandwich for the evening meal before turning off the lights.
I did experience the stomach nasties during the night, which wracked my body and disturbed my sleep, but nothing worse than the previous chemo, or even the Prednisone. (Shivers!)
What was disturbing was running into a “friend” from the previous life at the Center who is being treated for breast cancer. She recognized my voice as I chatted with other patients in the lounge waiting area and reluctantly came over to say “hello”. I was surprised because this was the first time she recognized me publicly in the 8 years since the breakup. She treated me in a strange off-handed way. Very odd, indeed.
We shared recent health issues and other small talk. She raved about how wonderful her partner has been throughout this trying time, then asked me who was caring for me. When I said “no one” she looked away and stopped speaking. People really are very strange. I guess she assumed that there was someone new in my life, then embarrassed that there wasn't such a person.
A few minutes later we said our goodbyes, wished each other luck and went our separate ways - she to radiation and I to my first Chemo injection treatment. It was a curious and interesting meeting, but I doubt she’d acknowledge me if she saw me again, in public.
Anyway...This drug drains away all energy, so the bed is my bestest friend - again. Six more days of injections, then I am off for 3 weeks. I learned that this regime lasts for 4 months, so they won’t be looking for much of a change - unless negative - until October. Much longer than I was initially told. There goes another summer!
Still, it could have been worse. I am not allergic to this drug, so just holding on for 7 days of injections is not much of a big deal. Annoying, yes. Because, among other things, I must again don the Isolation Mask when I go out in public. Yes, the overall CBC crashes almost instantly.
Not that I’l have the energy to do any exploring, mind you. (that was last week) It’s just the thought, I suppose. Oh well…
Speaking of thoughts...I wonder if I'll lose my hair? Heh heh!
And so it goes.